Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 569, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 25, 2011, 5:20 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2011, 5:20 PM EDT (21:20 UTC)
- Expired
- Sep 25, 2011, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 5:43 PM EDT | HAIL 0.75 | 2 Sw Elkin, NC | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS51 KRNK 252120 SVRRNK NCC171-193-197-252200- /O.NEW.KRNK.SV.W.0569.110925T2120Z-110925T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT SUN SEP 25 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 600 PM EDT. * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCK SHOALS...OR 8 MILES SOUTHEAST OF RONDA...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BUCK SHOALS... SWANCREEK... JONESVILLE... ELKIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3631 8092 3629 8071 3607 8084 3609 8096 TIME...MOT...LOC 2120Z 196DEG 14KT 3613 8088 $$ 16
2 follow-up statements
428 WWUS51 KRNK 252144 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 544 PM EDT SUN SEP 25 2011 NCC171-193-197-252200- /O.CON.KRNK.SV.W.0569.000000T0000Z-110925T2200Z/ YADKIN NC-SURRY NC-WILKES NC- 544 PM EDT SUN SEP 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHWESTERN YADKIN...SOUTHWESTERN SURRY AND EASTERN WILKES COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HILL...OR NEAR ELKIN...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ELKIN... BENHAM... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3616 8082 3618 8094 3631 8092 3629 8074 TIME...MOT...LOC 2144Z 187DEG 20KT 3627 8087 $$ 16
066 WWUS51 KRNK 252200 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 600 PM EDT SUN SEP 25 2011 NCC171-193-197-252209- /O.EXP.KRNK.SV.W.0569.000000T0000Z-110925T2200Z/ YADKIN NC-SURRY NC-WILKES NC- 600 PM EDT SUN SEP 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YADKIN... SOUTHWESTERN SURRY AND EASTERN WILKES COUNTIES EXPIRES AT 600 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3616 8082 3618 8094 3631 8092 3629 8074 TIME...MOT...LOC 2159Z 187DEG 20KT 3635 8086 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:02 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 25, 3:02 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 302 PM EDT SUN SEP 25 2011 .SYNOPSIS... HIGH PRESSURE IN THE WESTERN ATLANTIC WILL NOT ALLOW AN UPPER LEVEL LOW OVER THE UPPER MISSISSIPPI VALLEY TO MOVE EAST UNTIL WEDNESDAY. THIS LOW PRESSURE AND A COLD FRONT WILL KEEP RAIN CHANCES IN THE AREA UNTIL MID WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 300 PM EDT SUNDAY... THE UPPER LEVEL PATTERN HAS NOT CHANGED MUCH AND MAY NOT CHANGE THROUGH EARLY THIS WEEK. THE HIGH IN THE WESTERN ATLANTIC AND LOW IN THE UPPER MISSISSIPPI VALLEY HAVE MOVED VERY LITTLE THE PAST COUPLE OF DAYS. DESPITE THE UPPER LEVEL PATTERN REMAINING CONSTANT...LOW LEVEL FEATURES HAVE NOT. THE FRONTAL BOUNDARY IN THE EAST HAS PRETTY MUCH WASHED OUT WITH THE HEAVIEST RAIN REMAINING ALONG THE SOUTHEAST COAST. ANOTHER FRONT WILL MOVE FROM THE MID WEST TODAY AND INTO THE OHIO-TENN VALLEY TOMORROW. THIS FRONT WILL MAKE GOOD PROGRESS TO THE EAST TONIGHT AS IT IS CLOSE TO THE UPPER LEVEL LOW. AS THIS FRONT ENTERS THE OHIO VALLEY AND FARTHER AWAY FROM THE PARENT LOW...IT WILL SLOW DOWN. LATEST MODELS DO NOT BRING FRONTAL SHOWERS INTO THE WEST UNTIL MONDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ARE POSSIBLE WITH SATURATED LOW LEVEL AND AFTERNOON HEATING. CAN NOT RULE OUT AN ISOLATED STRONG STORMS MONDAY AFTERNOON WITH INCREASE INSTABILITIES AND BUFKIT SHOWING INVERTED-V PROFILE. THIS AFTERNOONS SCATTERED THUNDERSTORMS WILL REMAIN INTO THIS EVENING. WITH MODEST CAPE...ONE OR TWO MAY BECOME STRONG TO SEVERE. WE MAY SEE CONVECTION WANE AROUND MIDNIGHT...BUT THIS ATMOSPHERE HAS SPAWNED SOME STRONG CELLS DURING THE OVERNIGHT HOURS THE PAST COUPLE OF NIGHTS. WILL HEDGE ON THE SIDE OF PERSISTENCE AND KEEP SOME LOW POPS IN OVERNIGHT. DEW POINTS THIS AFTERNOON WERE HIGHER THAN GUIDANCE FORECASTED. WITH NO CHANGE IN AIRMASS...HIGH DEW POINTS WILL REMAIN INTO TONIGHT...THEREFORE WENT ABOVE GUIDANCE ON OVERNIGHT LOWS. WITH A WARM START AND THE FRONT HANGING BACK UNTIL THE EVENING...CHOOSE THE WARM GUIDANCE FOR MONDAY AFTERNOON HIGHS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 236 PM EDT SUNDAY... MODEL TRENDS SUGGEST FRONTAL PASSAGE OCCURRING LATE MON NIGHT...A LITTLE FASTER THAN PREVIOUS RUNS. WILL SEE RAIN COVERAGE INCREASE MON EVENING AND WOULD NOT BE SURPRISED TO A SQUALL LINE WITH THIS STRONGER UPPER LOW PUSHING A FRONT EAST WITH DECENT UPPER JET DYNAMICS. ATTM...THERMODYNAMICS APPEAR WEAKER BUT CANNOT RULE OUT STRONG GUSTY WINDS MON EVENING IN THE MTNS. MAIN FORCING LOOKS TO MOVE FROM WV INTO NRN VA BY 12Z/8AM TUESDAY WITH DRYING TAKING SHAPE ON THE SW END OF THE CWA TUESDAY AFTN. REDEVELOPMENT OF STORMS AHEAD OF THE FRONT IN THE PIEDMONT TUESDAY IS A POSSIBILITY BUT WILL DEPEND ON SKY COVER THAT MORNING. THINK THE PRECIP COMING IN DURING TUE MORNING MAY IMPEDE A LOT OF TSRA COVERAGE. FOR MON NIGHT-TUE KEPT TEMPS MILD. BY TUESDAY NIGHT INTO WED...THE BOWLING BALL UPPER LOW EDGES SLOWLY EAST INTO SRN MI/NRN OHIO. THE LOW LVL FLOW WILL REMAIN WSW AND WITH ANOTHER SHORTWAVE PUSHING ACROSS...COULD SEE ANOTHER ROUND OF SHOWERS. THE BEST FORCING LOOKS TO BE ACROSS THE ERN CWA CLOSER TO THE FRONT AND ACROSS THE NORTH UNDER THE RRQ OF THE UPPER JET. STILL SHOULD SEE LOW LVL FLOW VEER A LITTLE TO THE WEST BY WED NIGHT AS THE UPPER LOW STAYS OVER OHIO. THE COLUMN STARTS TO DRY OUT ALOFT...WITH LINGER WESTERLY UPSLOPE CLOUDINESS AND ISOLATED SHOWERS. DEWPOINTS SHOULD DROP OUT BY WEDNESDAY WITH TEMPS COOLING AT NIGHT. DAYTIME HIGHS SHOULD BE AT OR JUST ABOVE NORMAL GIVEN COLDER AIR STAYING NORTH ACROSS THE OHIO VALLEY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 1236 PM EDT SUNDAY... BIG UPPER LOW ACROSS THE OHIO VALLEY MIDWEEK TURNS EAST AND OPENS UP BY FRIDAY AS STRONGER SHORTWAVE DIVES IN BEHIND IT INTO THE NRN PLAINS/GREAT LAKES. ONE FRONT WILL BE EAST OF THE AREA WED EVENING WITH A DECENT SHORT WAVE FOLLOWING BEHIND UNDERNEATH THE UPPER LOW. WILL SEE A SLIGHT CHANCE OF SHOWERS OVER THE WRN SLOPES INTO THURSDAY BEFORE THE UPPER LOW PUSHING OUT. MOISTURE IS LIMITED DUE TO WESTERLY/NW FLOW. SHARPER COLD FRONT WITH COLDER/DRIER AIR WILL FOLLOW BY FRIDAY...AS UPPER TROUGH AMPLIFIES AGAIN ACROSS THE ERN U.S. THIS FRONT IS FORECAST BY THE 00Z ECMWF TO PULL IN 8H TEMPS OF +2C BY SATURDAY. THE DYNAMICS ARE STRONG BUT WITH LIMITED MOISTURE DO NOT SEE MUCH SHOWER ACTIVITY WITH ITS PASSAGE EXCEPT WRN SLOPES. TEMPS WILL GO FROM BEING AT OR ABOVE NORMAL MIDWEEK TO COLDER THAN NORMAL AS WE HEAD INTO THE FIRST OF OCTOBER. ATTM...SFC HIGH MOVING OVERHEAD BY SAT NIGHT LOWS SHOULD FALL INTO THE 30S IN THE MTNS...AND COULD SEE OUR FIRST FROST. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... AS OF 117 PM EDT SUNDAY... MOSTLY VFR CONDITIONS EXPECTED ACROSS THE AREA THIS AFTERNOON WITH A FEW MOUNTAIN LOCATIONS STAYING MVFR THROUGH 3-4PM. AFTERNOON HEATING AND BOUNDARIES FROM THIS MORNING RAIN SHOWERS GENERATING CONVECTION THIS AFTERNOON AND EVENING. CONFIDENCE NOT HIGH ON TIMING OR COVERAGE SO WILL ONLY HAVE VICINITY SHOWERS MENTIONED THROUGH EARLY THIS EVENING. THERE SHOULD BE A LITTLE MORE CLEARING THIS EVENING THAN THE PAST COUPLE OF EVENING. WITH GROUND AND LOW LEVEL BEING SATURATED...FOG AND LOW CLOUDS WILL REDUCE VISIBILITIES OVERNIGHT AND INTO EARLY MONDAY MORNING. WITH A PERSISTANT FORECAST IN PLAY...WILL HAVE IFR/MVFR CONDITIONS OVERNIGHT WITH TIMING BASED ON A BLEND OF PAST OBSERVATIONS AND GUIDANCE. THE UPPER LEVEL LOW OVER THE MISSISSIPPI VALLEY WILL THROW A BAND OF SHOWERS TOWARD THE REGION LATE MONDAY AFTERNOON. THIS RAIN WILL MOVE SLOWLY FROM WEST TO EAST MONDAY NIGHT AND TUESDAY. THE AREA SHOULD SEE IMPROVING CONDITIONS BEGINNING WEDNESDAY AS DRY AIR IS ENTRAINED INTO THE REGION THROUGH THURSDAY. HOWEVER UNTIL THIS UPPER LEVEL EXITS THE EAST COAST...EXPECT THE WEATHER PATTERN TO REMAIN UNCHANGED WITH CHANCES OF SHOWERS EACH PERIOD AND LOW CLOUD DECK/FOG OVERNIGHT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Sep 25, 3:09 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 309 PM EDT SUN SEP 25 2011 NCZ002>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059- 261915- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 309 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A THREAT OF STRONG THUNDERSTORMS LATE MONDAY AFTERNOON INTO MONDAY EVENING. THESE STORMS COULD BRING GUSTY...AND POTENTIALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>045-261915- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 309 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 25, 12:11 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 WNW BOONE 36.21N 81.68W
09/25/2011 WATAUGA NC PUBLIC
BOONE CREEK FLOODED SEVERAL BUILDINGS ON THE APPALACHIAN
STATE CAMPUS.
0720 AM FLASH FLOOD 6 W BOONE 36.21N 81.77W
09/25/2011 WATAUGA NC PUBLIC
WATAUGA RIVER FLOODED A BRIDGE ALONG DEWITT BARNETT ROAD
IN THE VALLE CRUCIS AREA.
&&
WHPSpecial weather statement, Sep 25, 3:12 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT SUN SEP 25 2011 VAZ011-018-019-WVZ044-251945- ALLEGHANY VA-CRAIG VA-GILES VA-MONROE WV- 312 PM EDT SUN SEP 25 2011 ...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...CRAIG...GILES AND MONROE COUNTIES... AT 309 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PAINT BANK TO 5 MILES NORTH OF MOUNTAIN LAKE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR PAINT BANK AROUND 335 PM...POTTS CREEK AROUND 340 PM AND ZENITH AROUND 345 PM. LAT...LON 3752 8016 3738 8061 3759 8057 3772 8010 16
Special weather statement, Sep 25, 3:47 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT SUN SEP 25 2011 VAZ018-019-WVZ044-252015- ALLEGHANY VA-CRAIG VA-MONROE WV- 347 PM EDT SUN SEP 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CRAIG AND MONROE COUNTIES... AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PAINT BANK... MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SWEET SPRINGS AROUND 410 PM AND POTTS CREEK AROUND 415 PM. LAT...LON 3770 8026 3760 8008 3751 8023 3756 8034 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:47 PM EDT | Special Weather Statement | RNK | Watauga | 118 min |
| Sep 24, 11:44 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 76 min |
| Sep 25, 1:00 AM EDT | Special Weather Statement | RNK | Ashe, Watauga | 60 min |
| Sep 25, 2:03 AM EDT | Flash Flood Warning | RNK | Watauga | 5 hr |
| Sep 25, 2:45 AM EDT | Special Weather Statement | RNK | Ashe | 60 min |
| Sep 25, 2:59 AM EDT | Flash Flood Warning | RNK | Ashe | 4 hr |
| Sep 25, 3:08 AM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 52 min |
| Sep 25, 6:09 PM EDT | Special Weather Statement | RNK | Surry | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.